Alert archive / Kansas / Red Flag Warnings in 2014

Red Flag Warning 23, NWS Wichita, KS

April 25, 201414 counties in Kansas

NWS Wichita, KS issued this red flag warning at Apr 25, 2014, 11:56 AM CDT for 14 counties in Kansas. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 25, 2014, 11:56 AM CDT (16:56 UTC)
Expired
Apr 25, 2014, 7:00 PM CDT
In force
7 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 74 km from the middle of the area, began a volume at 17:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 4.9 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2014-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2014-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 174 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2762 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
174 m²/s²
0-3 km storm-relative helicity
427 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

937 
WWUS83 KICT 251656
RFWICT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1156 AM CDT FRI APR 25 2014

KSZ032-033-047-048-050-067-082-260800-
/O.NEW.KICT.FW.W.0023.140425T1656Z-140426T0000Z/
/O.CON.KICT.FW.A.0012.140426T1800Z-140427T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-
1156 AM CDT FRI APR 25 2014

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR
EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...
047...048...050...067 AND 082...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR
FIRE WEATHER ZONES 032...033...047...048...050...067 AND 082...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG
WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT
UNTIL 7 PM CDT THIS EVENING.

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST.

* TIMING...THIS AFTERNOON THROUGH EARLY EVENING...AND ALSO FROM
  EARLY SATURDAY AFTERNOON UNTIL EARLY SATURDAY EVENING.

* WINDS...SOUTH 20 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 18 PERCENT THIS AFTERNOON...AND
  25 PERCENT SATURDAY AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$

KSZ049-051-052-068-083-091-092-260000-
/O.NEW.KICT.FW.W.0023.140425T1656Z-140426T0000Z/
SALINE-MCPHERSON-MARION-HARVEY-SEDGWICK-HARPER-SUMNER-
1156 AM CDT FRI APR 25 2014

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR
EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 049...051...
052...068...083...091 AND 092...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG
WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT
UNTIL 7 PM CDT THIS EVENING.

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST.

* TIMING...THIS AFTERNOON THROUGH EARLY EVENING.

* WINDS...SOUTH 20 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 22 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$
2 follow-up statements
854 
WWUS83 KICT 252114
RFWICT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
414 PM CDT FRI APR 25 2014

KSZ032-033-047-048-050-067-082-261215-
/O.CON.KICT.FW.W.0023.000000T0000Z-140426T0000Z/
/O.CON.KICT.FW.A.0012.140426T1800Z-140427T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-
414 PM CDT FRI APR 25 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...
033...047...048...050...067 AND 082...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR
FIRE WEATHER ZONES 032...033...047...048...050...067 AND 082...

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST.

* TIMING...CONTINUE LATE AFTERNOON THROUGH EARLY EVENING...AND
  ALSO FROM EARLY SATURDAY AFTERNOON UNTIL EARLY SATURDAY EVENING.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 19 PERCENT THIS AFTERNOON AND 25
  PERCENT SATURDAY AFTERNOON. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$

KSZ049-051-052-068-083-091-092-260000-
/O.CON.KICT.FW.W.0023.000000T0000Z-140426T0000Z/
SALINE-MCPHERSON-MARION-HARVEY-SEDGWICK-HARPER-SUMNER-
414 PM CDT FRI APR 25 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 049...
051...052...068...083...091 AND 092...

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST.

* TIMING...CONTINUE THROUGH LATE THIS AFTERNOON THROUGH EARLY
  EVENING.

* WINDS...SOUTH 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 19 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$

BILLINGS WRIGHT
685 
WWUS83 KICT 252359
RFWICT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
659 PM CDT FRI APR 25 2014

KSZ032-033-047-048-050-067-082-261500-
/O.EXP.KICT.FW.W.0023.000000T0000Z-140426T0000Z/
/O.UPG.KICT.FW.A.0012.140426T1800Z-140427T0000Z/
/O.NEW.KICT.FW.W.0024.140426T1800Z-140427T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-
659 PM CDT FRI APR 25 2014

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM CDT SATURDAY FOR
EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...
047...048...050...067 AND 082...
...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR
EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...
047...048...050...067 AND 082...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG
WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT
FROM 1 PM TO 8 PM CDT SATURDAY. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT.

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH
  THE AFTERNOON AND EARLY EVENING HOURS.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 20 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$

KSZ049-051-068-083-091-092-261500-
/O.EXP.KICT.FW.W.0023.000000T0000Z-140426T0000Z/
/O.NEW.KICT.FW.W.0024.140426T1800Z-140427T0100Z/
SALINE-MCPHERSON-HARVEY-SEDGWICK-HARPER-SUMNER-
659 PM CDT FRI APR 25 2014

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM CDT SATURDAY FOR
EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 049...051...
068...083...091 AND 092...
...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR
EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 049...051...
068...083...091 AND 092...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG
WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT
FROM 1 PM TO 8 PM CDT SATURDAY.

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH
  THE AFTERNOON AND EARLY EVENING HOURS.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 25 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$

KSZ052-260100-
/O.EXP.KICT.FW.W.0023.000000T0000Z-140426T0000Z/
MARION-
659 PM CDT FRI APR 25 2014

...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR
EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONE 052...

WINDS WILL SUBSIDE AND RELATIVE HUMIDITIES WILL BEGIN TO RECOVER
SO THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 7 PM CDT.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this red flag warning went out at Apr 25, 6:02 AM CDT, 5 hours 54 minutes earlier.

Area forecast discussion, Apr 25, 6:02 AM CDT, 5 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
602 AM CDT FRI APR 25 2014

...UPDATED FOR 12Z AVIATION DISCUSSION...

.SHORT TERM...(TODAY THROUGH SUNDAY)
ISSUED AT 334 AM CDT FRI APR 25 2014

MAIN CONCERN IS SEVERE WEATHER MODE AND EXTENT ACROSS CENTRAL AND
EASTERN KANSAS THIS WEEKEND. THE ANTICIPATED UPPER TROF AND
EVENTUAL WEATHER MAKER FOR THE CENTRAL PLAINS IS STILL OVER THE
EASTERN PACIFIC EARLY THIS MORNING AND SHOULD MOVE ONSHORE LATE
TODAY. THIS WILL BE PRECEDED BY DOWNSTREAM RIDGING ALOFT WHICH
WILL TRANSLATE EAST FROM THE ROCKIES ACROSS THE PLAINS. THE
DEVELOPING LEE SIDE SURFACE TROF AND RESULTANT SOUTHERLY FLOW
ACROSS THE AREA WILL PORTEND TO A WARMER AFTERNOON TODAY WITH
WARMEST MAXS ACROSS CENTRAL KANSAS. ELEVATED LOW AND MID-LEVEL
WARM ADVECTION AND MODEST MOISTURE TRANSPORT LATE TONIGHT MAY
PROVIDE SUFFICIENT LIFT AND INSTABILITY FOR CONVECTION ACROSS
SOUTHEAST KANSAS TOWARD DAWN SATURDAY MORNING. THE NOSE OF THE
VEERING LOW LEVEL JET SHOULD SHIFT THE BETTER COVERAGE EAST INTO
WESTERN MISSOURI LATER SATURDAY MORNING. OTHERWISE WARMING ALOFT
SHOULD EFFECTIVELY CAP CHANCES FOR SURFACE BASED CONVECTION ACROSS
MUCH OF THE AREA UNTIL LATE IN THE DAY. THE COMBINATION OF STRONG
DIURNAL HEATING AND CONVERGENCE ALONG THE SURFACE DRY-LINE SHOULD
PROMOTE AT LEAST ISOLATED DEEP CONVECTION ACROSS WEST-CENTRAL
KANSAS TOWARD 00Z SATURDAY EVENING. THE STRONG DEEP LAYER SHEAR
AND INSTABILITY WOULD FAVOR SUPER-CELL STORMS...HOWEVER THE
TORNADO RISK IS CONDITIONAL ON THE QUALITY OF THE LOW LEVEL AND
NEAR SURFACE MOISTURE RETURN...WHICH MAY BE DELAYED UNTIL LATER IN
THE EVENING OR OVERNIGHT. EVEN SO...THE RISK FOR VERY LARGE HAIL
AND DAMAGING WINDS COULD STILL RESULT IN A HIGHER END SEVERE RISK
SATURDAY EVENING. STRONGER FORCING FOR ASCENT WILL ARRIVE LATE
SATURDAY NIGHT AS THE DEEPENING UPPER TROF BEGINS TO TAKE ON A
NEGATIVE TILT AS IT MOVES OUT ACROSS THE CENTRAL HIGH PLAINS. THIS
MAY ALLOW FOR MORE NUMEROUS CONVECTION WITH THE SLIGHTLY BACKED
AND SOMEWHAT MORE UNIDIRECTIONAL MID-LEVEL FLOW RESULTING IN A
TRANSITION TO A QUASI-LINEAR CONVECTIVE MODE INTO EARLY SUNDAY
MORNING ACROSS EASTERN KANSAS. THE EFFECTIVE DRY-LINE WILL SWEEP
EAST ACROSS THE FORECAST AREA ON SUNDAY AS THE DEEP TROPOSPHERIC
CYCLONE OCCLUDES TO OUR NORTH ACROSS NEBRASKA. THIS WILL SHIFT THE
RISK FOR CONVECTION AND SEVERE WEATHER INTO SOUTHEAST KANSAS AND
PERHAPS JUST EAST OF THE AREA BY EARLY SUNDAY EVENING.

DARMOFAL

.LONG TERM...(MONDAY THROUGH THURSDAY)
ISSUED AT 334 AM CDT FRI APR 25 2014

THE DEEP CLOSED LOW LOOKS TO REMAIN THE DOMINANT WEATHER
FEATURE ACROSS THE MIDWEST THROUGH AT LEAST EARLY NEXT WEEK.
THIS WILL RESULT IN A COOLER AND POTENTIALLY UNSETTLED
WEATHER PATTERN WITH AT LEAST SLIGHT TO MODEST CHANCES FOR
SHOWERY/LIGHT PRECIPITATION.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING)
ISSUED AT 558 AM CDT FRI APR 25 2014

VFR CONDITIONS WILL PREVAIL FOR ALL TAFS SITES ACROSS CENTRAL AND
SOUTHERN KANSAS DURING THE NEXT 24HRS...AS SURFACE HIGH PRESSURE
SLIDES EASTWARD WITH SOUTHERLY WINDS RETURNING AND INCREASING
TODAY. MEANWHILE...A WEAK UPPER LEVEL DISTURBANCE WILL MOVE ACROSS
NEBRASKA LATE TONIGHT WHICH COULD SPARK OFF SOME SHOWERS/STORMS
LATE TONIGHT OVER SOUTHEAST KANSAS.

JAKUB

&&

.FIRE WEATHER...
ISSUED AT 334 AM CDT FRI APR 25 2014

STRONG SOUTH TO SOUTHWEST WINDS ARE EXPECTED ACROSS THE AREA TO
THE SOUTH OF THE DEVELOPING DEEP CYCLONE OVER THE WEEKEND. THIS
WILL ELEVATE THE FIRE DANGER IN THE ABSENCE OF CONVECTION INTO THE
VERY HIGH TO PERHAPS EXTREME CATEGORY ACROSS PORTIONS OF CENTRAL
KANSAS.

KED

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    81  57  87  64 /   0  10  10  50
HUTCHINSON      82  55  88  63 /   0  10  20  50
NEWTON          81  56  87  63 /   0  10  10  50
ELDORADO        80  55  86  64 /   0  10  10  50
WINFIELD-KWLD   81  57  87  64 /   0  10  10  50
RUSSELL         82  53  89  61 /   0  10  20  40
GREAT BEND      82  54  89  61 /   0  10  20  40
SALINA          82  55  88  64 /   0  10  20  50
MCPHERSON       82  55  88  63 /   0  10  20  50
COFFEYVILLE     79  55  85  66 /   0  20  20  50
CHANUTE         78  54  84  65 /   0  30  20  50
IOLA            78  53  84  65 /   0  30  20  50
PARSONS-KPPF    78  55  85  66 /   0  30  20  50

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING FOR KSZ032-033-047-048-050-067-082.

&&
Hazardous weather outlook, Apr 25, 4:35 AM CDT, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
435 AM CDT FRI APR 25 2014

KSZ032-033-047>053-067>072-082-083-091>096-098>100-260945-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
435 AM CDT FRI APR 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

VERY HIGH GRASSLAND FIRE DANGER IS EXPECTED THIS AFTERNOON ACROSS
CENTRAL AND SOUTH CENTRAL KANSAS.

THERE IS A CHANCE FOR THUNDERSTORMS LATE TONIGHT ACROSS SOUTHEAST
KANSAS. A FEW STRONG STORMS WITH DIME SIZE HAIL WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

VERY HIGH GRASSLAND FIRE DANGER IS EXPECTED ACROSS MOST OF THE AREA
SATURDAY AFTERNOON...WITH EXTREME FIRE DANGER POSSIBLE ACROSS
PORTIONS OF CENTRAL KANSAS. PLEASE REFER TO THE FIRE WEATHER WATCH
FOR DETAILS. VERY HIGH TO EXTREME FIRE DANGER IS EXPECTED AGAIN
ACROSS SOUTH CENTRAL AND CENTRAL KANSAS ON SUNDAY AFTERNOON.

CHANCES FOR THUNDERSTORMS WILL INCREASE ACROSS CENTRAL KANSAS BY
LATE SATURDAY AFTERNOON AND EARLY EVENING ALONG A DRY-LINE. SEVERE
SUPER-CELL STORMS ARE POSSIBLE...CAPABLE OF VERY LARGE HAIL...
DESTRUCTIVE WINDS AND EVEN TORNADOES. THE GREATEST RISK IS
EXPECTED TO BE ALONG AND WEST OF HIGHWAY 14...OR WEST OF A LINCOLN
TO LYONS TO ANTHONY LINE. THE RISK FOR SEVERE STORMS MAY SHIFT AS
FAR EAST AS THE KANSAS TURNPIKE SATURDAY NIGHT. THE MAIN RISK WILL
BE LARGE HAIL AND DAMAGING WINDS.

THE DRY-LINE WILL SURGE EAST ON SUNDAY...WITH A CHANCE OF STRONG
TO SEVERE STORMS SUNDAY AFTERNOON ACROSS THE FLINT HILLS AND
SOUTHEAST KANSAS. LARGE HAIL...DAMAGING WINDS AND PERHAPS A
TORNADO WILL BE POSSIBLE WITH THIS ACTIVITY.

VERY HIGH GRASSLAND FIRE DANGER WILL REMAIN POSSIBLE ACROSS
PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS DURING THE AFTERNOON
HOURS MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED SATURDAY EVENING AND
NIGHT GENERALLY WEST OF THE KANSAS TURNPIKE...AND OVER SOUTHEAST
KANSAS SUNDAY AFTERNOON.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 3:44 AM CDTFire Weather WatchICTBarton, Ellsworth, Kingman, Lincoln, Reno, Rice and 1 more15 hr
Apr 25, 6:59 PM CDTRed Flag WarningICTBarton, Butler, Chase, Cowley, Ellsworth, Harper and 11 more25 hr

Nearby

Red Flag Warnings in Kansas, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.